Endless Med Changes

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

CatDude
New Member


Date Joined May 2011
Total Posts : 2
   Posted 5/27/2011 11:54 PM (GMT -6)   
Hey everybody, this is my first post. I've gotten a lot of useful info from the forums on here, so I thought I might as well participate. I've definitely been through the ringer with meds, and I've been on them for so long (10 years, I am 26 yrs old) with such mixed results. The bottom line is, I have no idea what I'm like without meds. I've had a ton of different diagnoses over the years-Clinical Depression, Generalized Anxiety Disorder, Panic Disorder, now Bipolar/Unspecified Mood disorder. I keep hearing "keep trying different meds, you'll find a combination that works." Prozac, Celexa, Lexapro, Depakote, Cymbalta, and now lamictal and ativan. Its been about a year, and I cry almost every day. Really cool for a guy. I get extremely angry at work and in general. I have maybe one normal day a week. Basically, I feel exactly like I did when I was sixteen, except now I am completely out of hope. As I learn more about the meds, I get more and more discouraged. My NP prescribed Risperdal, which can cause tardive dsykenisia, diabetes, and a ton of other problems. I'm not going to take it. Sorry this is long. I don't even need advice, per se, just anything.
Thanks

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42499
   Posted 5/28/2011 7:30 AM (GMT -6)   
I took risperdol, and I really liked it. It can make your blood sugars go up, but not to the point of being diabetic, it is just that diabetics have to have their blood sugars checked more often on it. I think you should try it. It makes you feel really good. I switched to abilify though because it is better. But very, very expensive. Like 400.00 for 30 pills. I have insurance, but the copay is really high. I think you should give the risperdol a go. And you notice a difference in how you feel right away. It can be an as needed drug.

Hugs, Karen

PS Welcome to the forum....
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

BerryBlonde81
Regular Member


Date Joined Apr 2011
Total Posts : 157
   Posted 5/28/2011 4:45 PM (GMT -6)   
I myself have problems with anger, doc says that is my "hypo-mania" as I was diagnosed bipolar II. Its not fun to get into a total angry/evil/irritable mess when my kids seem to be talking all at the same time to me (I have 3) and they are just wanting to talk to mommy, but the sound all together gets me going. I am only 30 myself, and HATE trying meds, but from what I understand BP can be very hard to treat -- but very treatable...my meds, as I have just really started my BP ride, are Cymbalta 60mg and Depakote. Doc says that for those who are more manic (for me, and sounds like maybe you too) anger/hostility/rage/irritability/feeling evil -- the Depakote works the best for that. I wanted to try Lamictal (I tried it years ago and only cried, cried cried) is actually more for those who have more depression than mania.

So, I do agree, we have to try different meds until the right combo works. Takes 6-8 weeks sometimes to know, as it took a little while for Cymbalta to kick in for me, and the Depakote kicked in within the first week.

I hope that you can keep on the med path and keep trying, as this illness is very managable. Maybe mention to your doc about the med combo I am taking? Based on your weight, that will be the depakote would take (its cheap) and then Cymbalta -- but you have taken that one before so dont know how interested you would be in taking it again. Doc says that for us who are BP a mood stabilizer is the key ingredient and maybe other meds added to that.

God Bless, hope this helps you. Stephanie
Bipolar II - Second Opinion Diagnosed 4/11/2011
Fibromyalgia - Diagnosed 12/2009
Zoloft 1996-2002?
Paxil 20mg 2002?-2011
Paxil 30mg 1/28/11-4/4/11 -- back down to 20mg :(
Switching Meds:
4/11/11 Paxil 20mg; Cymbalta 30mg nightly
4/18/11 Paxil 10mg; Cymbalta 60mg nightly
4/24/11 No Paxil; Cymbalta 60mg nightly
Depakote upped to 750mg 5/17/11
Klonopin .5 as needed

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/28/2011 7:19 PM (GMT -6)   
 
Welcome to HealingWell.  This is a great site. I look forward to getting to know you better.

I have been on meds and to at least 4 different therapists over the past 29 years.  My P-doc had me on 6 different meds and it was hard to tell if any were working.  As of Thursday I talked with her and told her I wanted to start weaning off some of the meds as my depression and anxiety have not been  so good for the past 5 years.  She AGREED with me . Lamictal is the first med I am weaning off of as I do not feel it has worked as the tears come so easily.

She also mentioned that I may be medication resistant to the Antidepressant meds.  smhair

I hope you find the right combination of meds and remember you will get better.

Kindly,

Kitt


~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

CatDude
New Member


Date Joined May 2011
Total Posts : 2
   Posted 5/29/2011 5:17 AM (GMT -6)   
Thank you guys, I really appreciate your thoughts and support. It's always nice to know that I am not alone in this mess. At this point, my biggest problem is that I don't trust anyone, to the point of paranoia I suppose. I guess that's not uncommon among us smilewinkgrin . I'm going to consider taking the risperdal in addition to the lamictal, and I need to realize that, at this point, the possible benefits outweigh a lot of the risks, seeing as how I am barely functional. I'll address some of your comments in some jumbled fashion.

My doc seems set on the idea that adding an antidepressant is a bad idea (not that she is necessarily right) , I know that the cymbalta was the roughest one for me, at least all by itself. Looking back, i think it threw me into serious mania- talking really fast, clenching jaw, etc...I'm definitely closer to BP 2, since I don't have the really extreme mania, but I definitely have the swings. She suggested Depakote, I just freaked out about the rash so much with the Lamictal, I don't know if I can handle it again.....I'm trying to cut back on the ativan a little bit, I know I'm super addicted to it at this point.....

Best of luck on cutting back the meds, Kitt. I hear that Lamictal is tough to get off of, but of course it can be done. Like everything else, you just have to go REALLY slow. I'm trying to keep my chin up, thankfully I'm having an alright night, and I hope you guys are too. Thanks again, lots of love
noah

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20227
   Posted 5/29/2011 6:44 AM (GMT -6)   
best of luck. me, diabetic, abilify, tegretol, lithium, seroquel. cheers, jamie. have been on an absolute plethera of meds for a plethera of conditions. abilify helps greatly, seroquel is just for sleep, if i do sleep (insomniac) that is !!!!! lithium and tegretol for the dx of rapid cycling bi-polar disorder. this is a severe mixed mood state condition. with compassion, jamie
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, July 21, 2018 2:41 PM (GMT -6)
There are a total of 2,983,987 posts in 327,169 threads.
View Active Threads


Who's Online
This forum has 161964 registered members. Please welcome our newest member, Pontiacwild.
367 Guest(s), 4 Registered Member(s) are currently online.  Details
Alcie, 81GyGuy, Sheepster, insomniaaa